Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 46, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 13, 2004, 9:28 PM CDT for White County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 9:28 PM CDT (02:28 UTC)
- Expired
- May 14, 2004, 12:25 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County White County, AR
The radar
The Little Rock radar (KLZK), 77 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1751 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 140231
FFWLIT
ARC145-140525-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
928 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WHITE COUNTY IN CENTRAL ARKANSAS
* UNTIL 1225 AM CDT
* AT 925 PM CDT...DOPPLER WEATHER RADAR SHOWED A LARGE AREA OF
SHOWERS AND THUNDERSTORMS PUSHING INTO WHITE COUNTY FROM THE
SOUTH. PARTS OF THE COUNTY HAVE ALREADY RECEIVED TWO TO THREE
INCHES OF RAIN...INCLUDING THE SEARCY AREA. WITH ADDITIONAL HEAVY
RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
LAT...LON 3543 9142 3541 9141 3535 9144 3529 9144
3528 9139 3522 9140 3517 9147 3511 9147
3511 9160 3505 9160 3508 9171 3504 9187
3509 9210 3535 9208 3536 9185 3545 9182
3544 9178 3553 9178 3552 9160 3543 9159
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:15 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, May 13, 3:15 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CDT THU MAY 13 2004 .DISCUSSION... MOST OF THE WEATHER WILL BE ON THE FRONT END OF THIS FORECAST. UPPER LEVEL FLOW WILL PUSH SHORT WAVE TO THE NORTHEAST...TRIGGERING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE POTENTIAL FOR SEVERE WEATHER IS THERE...BUT SOMEWHAT TEMPERED ON ACCOUNT OF CLOUD DEBRIS MOVING OVER ARKANSAS FROM THE NE TEXAS COMPLEX. GFS NUMBERS PREFERRED ON THEIR PATTERN OF ENDING PRECIPITATION EARLY ON SATURDAY RATHER THAN DRAGGING POPS THROUGH ALL FOUR PERIODS BY THE FWC NUMBERS. SURFACE FRONT WILL CLEAR MOST OF THE STATE SATURDAY MORNING EXCEPT THE EXTREME SOUTHEAST CORNER. ANOTHER WEAK FRONT WILL APPROACH THE NORTHERN BORDER BY TUESDAY...SO INCLUDED CHANCES OF SHOWERS FOR THE NORTHERN SECTIONS ONLY ON TUESDAY INTO TUESDAY NIGHT. FOLLOWED TEMPERATURES FROM THE GFS CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 65 73 53 75 / 80 60 10 10 HARRISON AR 56 62 45 72 / 80 40 10 10 HOT SPRINGS AR 65 73 53 76 / 80 60 10 10 PINE BLUFF AR 66 74 55 77 / 80 70 20 10 MOUNTAIN HOME AR 57 63 45 72 / 80 40 10 10 MONTICELLO AR 66 76 56 78 / 80 70 20 10 SEARCY AR 65 70 51 75 / 80 60 10 10 MOUNT IDA AR 65 72 52 75 / 80 50 10 10 RUSSELLVILLE AR 64 67 49 74 / 80 50 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 32
Hazardous weather outlook, May 13, 6:45 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 645 PM CDT THU MAY 13 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 645 PM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT WILL APPROACH THE STATE FROM EASTERN OKLAHOMA TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF NORTHERN AND CENTRAL ARKANSAS DURING THE OVERNIGHT HOURS. LATER TONIGHT...AS THE FRONT MOVES CLOSER...AND AN UPPER LEVEL SYSTEM SWINGS UP OUT OF LOUISIANA...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVER SOUTHERN ARKANSAS. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ARKANSAS FOR TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. HEAVY DOWNPOURS WILL ALSO ACCOMPANY SOME OF THE STORMS WHICH COULD LEAD TO LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLD FRONT WILL CONTINUE MOVING EASTWARD ACROSS ARKANSAS ON FRIDAY. THE SYSTEM IS EXPECTED TO EXIT ARKANSAS EARLY ON SATURDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THE FRONT...WITH RAIN CHANCES DECREASING FOLLOWING THE PASSAGE OF THE FRONT. NO ORGANIZED SEVERE WEATHER IS EXPECTED. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND PERSIST ACROSS THE AREA INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:15 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 35 min |
| May 13, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.